Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 24, 2017, 10:07 PM CDT for Pike County, Walthall County, Mississippi. It took effect at Jul 25, 2017, 11:54 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 10:07 PM CDT (03:07 UTC)
- In effect from
- Jul 25, 2017, 11:54 AM CDT
- Expired
- Jul 27, 2017, 5:48 AM CDT
- In force
- 42 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 17.90 ft at Jul 27, 2017, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
548 WGUS44 KLIX 250307 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 1007 PM CDT Mon Jul 24 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Louisiana... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-260907- /O.NEW.KLIX.FL.W.0076.170725T1654Z-170727T1048Z/ /TYTM6.1.ER.170725T1654Z.170726T1200Z.170727T0448Z.NO/ 1007 PM CDT Mon Jul 24 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Chitto River Near Tylertown. * from Tuesday morning to late Wednesday night. * At 9:45 PM Monday the stage was 12.1 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise above flood stage by late tomorrow morning and then continue to rise to near 16.5 feet by Wednesday morning. The river is expected to fall below flood stage by late Wednesday evening. * Impact...At 16.0 feet...The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. * Impact...At 15.0 feet...Low-lying farm and pasture land near the river will flood. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$ LAC103-260906- /O.NEW.KLIX.FL.W.0077.170727T0300Z-170729T1400Z/ /BSHL1.1.ER.170727T0300Z.170728T0600Z.170729T0800Z.NO/ 1007 PM CDT Mon Jul 24 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Chitto River Near Bush. * from Wednesday evening to Saturday morning. * At 9:15 PM Monday the stage was 6.7 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise above flood stage by late Wednesday evening and then continue to rise to near 11.5 feet by Friday morning. The river is expected to fall below flood stage by Saturday morning. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
1 follow-up statement
790 WGUS84 KLIX 251413 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 913 AM CDT Tue Jul 25 2017 ...The flood warning has been cancelled for the following river in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-251443- /O.CAN.KLIX.FL.W.0076.000000T0000Z-170727T1048Z/ /TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 AM CDT Tue Jul 25 2017 The Flood Warning has been cancelled for The Bogue Chitto River Near Tylertown. * At 8:45 AM Tuesday the stage was 11.9 feet. * Flood stage is 15.0 feet. * Forecast...The river crested below flood stage. No flooding is expected in the near future. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 8:02 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 24, 8:02 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
802 PM CDT Mon Jul 24 2017
.UPDATE...
Radar indicated most of the showers have dissipated with the
exception being near a portion of the southeast Louisiana coast and
coastal waters. Updated the tonight portion of the forecast to
account for these trends, and most locations should remain dry this
evening. There remains a moisture gradient across the forecast area
with the deeper moisture over the northern and eastern portions of
the forecast area. This deeper moisture area will also interact with
a mid level shortwave trough that sweep through the region later
tonight and Tuesday morning. This should lead to redevelopment of
scattered convection towards or shortly after midnight and
continuing into at least Tuesday morning. A few of the thunderstorms
could once again produce torrential downpours, possibly repeating
over some areas like late last night and today leading to localized
flash flooding. The flash flood watch will remain in effect for
areas north of metro Baton Rouge to north of Lake Pontchartrain, and
across south Mississippi. 22/TD
&&
.AVIATION...
Conditions have become prevailing VFR with the SHRA/TSRA having
dissipated. Conditions remain favorable for redevelopment of
SHRA/TSRA mainly at or after 06Z to possibly impact KMCB, KGPT,
KBXA and KPQL. Away from convection, some periodic lower CIGS
and BR could result in MVFR conditions towards 12z. Any MVFR early
Tuesday morning should improve back to VFR by 15z or so and remain
so through the day with the exception being during isolated to
scattered SHRA/TSRA. 22/TD
&&
.SOUNDING DISCUSSION...
Some significant changes in the atmosphere since the 12z sounding
mainly due to a surge of drier air advecting into the mid-levels.
This drier air has resulted in a much larger T/Td spread below
500mb, and warmer mid-level temperatures. This warming has
resulted in less instability in the atmosphere as lapse rates
weaken in the mid-levels. This is most noted by the drop in 0-3km
lapse rates below 6.0C/km, and mixed layer CAPE falling to 855
J/KG. The warming of the mid-levels is also noted by the increase
in freezing levels from 15,400 feet to 16,200 feet from 12z to
00z. The drier air has also reduced atmospheric moisture content
as noted by precipitable water values dropping a third of an inch
sand mean mixing ratios falling by 1.5 g/kg since the 12z
sounding. Overall, all of these parameters point to a more stable
atmosphere developing between the morning and evening soundings.
32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 88 72 92 / 50 50 10 10
BTR 74 91 74 93 / 20 30 10 10
ASD 76 92 76 93 / 30 50 10 20
MSY 77 91 77 92 / 20 40 10 10
GPT 77 90 76 91 / 40 60 20 20
PQL 75 89 75 92 / 50 70 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Tuesday evening for LAZ035>037-039-040-
071-072.
GM...None.
MS...Flash Flood Watch through Tuesday evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jul 24, 5:42 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 542 PM CDT Mon Jul 24 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 542 PM CDT Mon Jul 24 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered showers and thunderstorms are expected to redevelop later tonight, mainly north of metropolitan Baton Rouge, north of Lake Pontchartrain and across south Mississippi where a flash flood watch remains in effect. Rainfall may become heavy at times and possibly lead to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a continued chance of thunderstorms each day Tuesday through Saturday. More numerous showers and thunderstorms, some with locally heavy rainfall, are expected on Tuesday for areas north of metropolitan Baton Rouge, north of the tidal lakes and across south Mississippi where a flash flood watch is in effect through 7 pm Tuesday. A few storms each day could also become strong and produce frequent lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however any reports of flooding should be promptly reported to the National Weather Service office in Slidell, LA. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:09 PM CDT | River Flood Warning | LIX | Pearl River | 29 hr |
| Jul 25, 6:31 AM CDT | River Flood Warning | LIX | Harrison | 42 hr |
| Jul 25, 8:58 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 5 days |
| Jul 25, 8:58 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 7 days |
| Jul 25, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 16 hr |
| Jul 25, 9:24 AM CDT | Areal Flood Advisory | LIX | Amite, Pike, Walthall | 2 hr |
| Jul 25, 10:18 AM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 24 min |
| Jul 25, 11:48 AM CDT | Special Weather Statement | LIX | Harrison, Jackson | 57 min |
| Jul 25, 12:19 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 116 min |
| Jul 25, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 20 min |
| Jul 25, 2:11 PM CDT | River Flood Warning | LIX | Harrison | 65 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.